Worst Side Effects Ever

Have been tapering off of 120 mg of Prednisone over the last 3 weeks for an asthma exacerbation. It's the highest dose I've ever taken. My last day of 20 mg is tomorrow. I am totally miserable with extreme fatigue, horrible pain all the way up the back of one leg and can hardly walk. Went to ER thinking I had a blood clot. Thankfully, did not. My tongue is so sore, it hurts to eat. Lost appetite and just feel fluish. Hoping this goes away soon after I'm finished, but sounds like the effects could last a long time. It is a miracle drug for breathing, but don't know if I can go through this every time.

4 Replies

oldestnewest
  • Hi... sorry to hear your suffering horrible side effects.

    I had a similar side effect... I felt as though I had been hit by a bus and could spend about 4 days in bed. I don't have alot of experience of taking steriods because they didn't work for me in my treatment.

    I would speak to your GP... there are other steriods they can try... or adjusting your dose.

    Good luck!

  • Hey been there. 120 mg is an unusually high dose. 120 mg was my max. I thought that I had seen every possible side effect but you got a few I have not seen. As much as there is a great desire to get off it faster, please be advised that tapering too fast can cause other problems. So stick close to your doctor. Did you get to see any auras that can go with Prednisone in high dose?

  • Thank you for your reply. I have not had auras, but have felt very out-of-body, especially on the high dose. Not comfortable going out. With each exacerbation, they have had to up the dose to get it under control. I will be talking with my Dr. to try to figure out a new plan for the next time. I was diagnosed with adult onset asthma last year, after about 5 episodes since last January. Still trying to get me on a plan that will stop it before it gets too bad. Started out on 60mg at first, but had to take it up to 120mg. I don't want to do that again. Thanks!

  • Yes I remember that floaty feeling. Especially at night, feeling like I was floating right off the bed. I took Prednisone for ITP. Please also note that the effects continue in the body for some time after stopping taking it. Again tapering off slowly is very important. The presence in the body of prednisone suppresses the natural production of adrenaline. So feeling low energy is to be expected. The side effects decline as you get further from your last dose. But really, sorry I know little about asthma. It sounds to me like your doctors need to find a treatment for the asthma first.

You may also like...